Alert archive / Texas / Freeze Warnings in 2016
Freeze Warning 3, NWS Amarillo, TX
NWS Amarillo, TX issued this freeze warning at Nov 11, 2016, 3:12 PM CST for 14 counties in Texas. It took effect at Nov 12, 2016, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2016, 3:12 PM CST (21:12 UTC)
- In effect from
- Nov 12, 2016, 12:00 AM CST
- Expired
- Nov 12, 2016, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 64 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
238 WWUS74 KAMA 112112 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 312 PM CST FRI NOV 11 2016 TXZ001>012-016-017-121000- /O.UPG.KAMA.FZ.A.0002.161112T0600Z-161112T1500Z/ /O.NEW.KAMA.FZ.W.0003.161112T0600Z-161112T1500Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE- HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...HARTLEY... CHANNING...DUMAS...BORGER...MIAMI...CANADIAN...VEGA...AMARILLO... HEREFORD...CANYON 312 PM CST FRI NOV 11 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY FOR NORTHERN AND WESTERN PARTS OF THE TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * EVENT...LOW TEMPERATURES WILL DROP TO NEAR OR BELOW FREEZING SATURDAY MORNING OVER THE NORTHERN HALF OF THE TEXAS PANHANDLE... AS WELL AS ACROSS THE WESTERN ONE THIRD OF THE TEXAS PANHANDLE. FREEZING TEMPERATURES ARE ALSO EXPECTED ACROSS THE OKLAHOMA PANHANDLE...BUT THIS AREA HAS ALREADY EXPERIENCED A KILLING FREEZE EARLIER THIS SEASON. * TIMING...BETWEEN MIDNIGHT TONIGHT AND 9 AM SATURDAY. * IMPACTS...SENSITIVE VEGETATION AND CROPS MAY BE DAMAGED OR KILLED. PROTECT FREEZE SENSITIVE PLANTS BY BRINGING THEM INDOORS. IF YOU CANNOT BRING THEM IN...COVER THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ013>015-018>020-121000- /O.NEW.KAMA.FR.Y.0005.161112T0600Z-161112T1500Z/ CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON 312 PM CST FRI NOV 11 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY FOR THE SOUTHEAST AND SOUTH-CENTRAL TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SATURDAY FOR THE SOUTHEAST AND SOUTH-CENTRAL TEXAS PANHANDLE. * EVENT...LIGHT WINDS AND A CLEAR SKY WILL ALLOW FOR FROST TO DEVELOP. * TIMING...BETWEEN MIDNIGHT TONIGHT AND 9 AM SATURDAY. * IMPACTS...SENSITIVE PLANTS COULD BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ COCKRELL
1 follow-up statement
014 WWUS74 KAMA 120937 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 337 AM CST SAT NOV 12 2016 TXZ001>012-016-017-121500- /O.CON.KAMA.FZ.W.0003.000000T0000Z-161112T1500Z/ DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-HARTLEY-MOORE- HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-DEAF SMITH-RANDALL- INCLUDING THE CITIES OF...DALHART...STRATFORD...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...HARTLEY... CHANNING...DUMAS...BORGER...MIAMI...CANADIAN...VEGA...AMARILLO... HEREFORD...CANYON 337 AM CST SAT NOV 12 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * EVENT...TEMPERATURES WILL BE NEAR OR BELOW FREEZING THROUGH 9 AM OVER THE NORTHERN HALF OF THE TEXAS PANHANDLE...AS WELL AS ACROSS THE WESTERN ONE THIRD OF THE TEXAS PANHANDLE. BELOW FREEZING TEMPERATURES ARE ALSO EXPECTED ACROSS THE OKLAHOMA PANHANDLE...BUT THIS AREA HAS ALREADY EXPERIENCED A KILLING FREEZE EARLIER THIS SEASON. * TIMING...THROUGH 9 AM. * IMPACTS...SENSITIVE VEGETATION AND CROPS MAY BE DAMAGED OR KILLED. PROTECT FREEZE SENSITIVE PLANTS BY BRINGING THEM INDOORS. IF YOU CANNOT BRING THEM IN...COVER THEM WITH LAYERS OF NEWSPAPERS OR BLANKETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ013>015-018>020-121500- /O.CON.KAMA.FR.Y.0005.000000T0000Z-161112T1500Z/ CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...PANHANDLE...WHITE DEER...PAMPA... SHAMROCK...WHEELER...CLAUDE...CLARENDON...WELLINGTON 337 AM CST SAT NOV 12 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * EVENT...LIGHT WINDS AND A CLEAR SKY WILL ALLOW FOR FROST TO DEVELOP. * TIMING...THROUGH 9 AM. * IMPACTS...SENSITIVE PLANTS COULD BE KILLED OR DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at Nov 11, 3:08 PM CST, 4 minutes earlier.
Area forecast discussion, Nov 11, 3:08 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
308 PM CST Fri Nov 11 2016
.DISCUSSION...
No big surprises or changes with this forecast: Freezing and near-
freezing temperatures tonight with freeze warning and frost advisory
being in effect. Continued dry forecast with elevated to extremely
critical fire weather conditions expected on Thursday. Few, if any,
clouds expected next seven days.
Clear sky and light winds with surface high pressure ridge will allow
freezing and near-freezing temperatures to be reached tonight and
Saturday morning. Areas of fog and freezing fog will be included
after 1 AM Saturday, as development potential will be boosted by
favorable orientation of surface ridge.
Surface ridge migrates east of Texas and Oklahoma Panhandles on
Saturday, with southerly winds resuming. Another cool day is
expected on Saturday with highs near Climo.
Sunday marks the beginning of high temperatures returning to about 10
or more degrees Fahrenheit above climo, as pressures fall in the wake
of departing surface ridge.
On Wednesday, leeside low pressure trof begins deepening rapidly,
with south and southwest winds increasing. Further deepening is
expected on Thursday, in response to an approaching sharp shortwave
trof, with windy or very windy conditions likely to occur.
Friday expected to be cooler following the passage of Pacific cold
front. 03
Cockrell
&&
.FIRE WEATHER...
No elevated or critical fire weather conditions are expected for the
next several days. On Wednesday, elevated fire weather conditions
are expected to develop across western and north-central parts of the
combined Panhandles as dry southwest winds increase. On Thursday,
even stronger winds are expected, with critical or extremely critical
fire weather conditions likely to occur across the northwestern one-
third of the forecast area, with critical or elevated fire weather
conditions elsewhere. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 32 59 40 68 42 / 0 0 0 0 0
Beaver OK 27 59 36 70 38 / 0 0 0 0 0
Boise City OK 26 59 35 69 37 / 0 0 0 0 0
Borger TX 35 60 41 70 43 / 0 0 0 0 0
Boys Ranch TX 29 60 37 70 38 / 0 0 0 0 0
Canyon TX 32 59 39 69 40 / 0 0 0 0 0
Clarendon TX 35 58 38 69 45 / 0 0 0 0 0
Dalhart TX 29 59 36 70 39 / 0 0 0 0 0
Guymon OK 28 60 36 71 39 / 0 0 0 0 0
Hereford TX 32 61 39 69 40 / 0 0 0 0 0
Lipscomb TX 32 60 38 70 42 / 0 0 0 0 0
Pampa TX 32 60 39 69 42 / 0 0 0 0 0
Shamrock TX 35 58 38 69 45 / 0 0 0 0 0
Wellington TX 37 58 39 70 46 / 0 0 0 0 0
&&
.AMA Watches/Warnings/Advisories...
TX...Freeze Warning from midnight tonight to 9 AM CST Saturday for
the following zones: Dallam...Deaf Smith...Hansford...
Hartley...Hemphill...Hutchinson...Lipscomb...Moore...
Ochiltree...Oldham...Potter...Randall...Roberts...Sherman.
Frost Advisory from midnight tonight to 9 AM CST Saturday for
the following zones: Armstrong...Carson...Collingsworth...
Donley...Gray...Wheeler.
OK...None.
&&
07/03Hazardous weather outlook, Nov 11, 3:27 AM CST, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 327 AM CST FRI NOV 11 2016 OKZ001>003-TXZ001>020-112130- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 327 AM CST FRI NOV 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. FREEZING TEMPERATURES ARE EXPECTED LATE TONIGHT ACROSS NORTHERN AND WESTERN SECTIONS OF THE TEXAS PANHANDLE. A FREEZE WATCH IS IN EFFECT FOR THIS AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FREEZING TEMPERATURES WILL CONTINUE INTO SATURDAY MORNING ACROSS NORTHERN AND WESTERN SECTIONS OF THE TEXAS PANHANDLE. A FREEZE WATCH IS IN EFFECT FOR THIS AREA. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY AND THURSDAY ACROSS MUCH OF THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AND THURSDAY.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:12 PM CST | Frost Advisory | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Wheeler | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.